MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65SP025
Medical Device Problem Codes Crack (1135); Fitting Problem (2183); Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: d4: lot number, expiration date and h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that while in use with a patient, the device had a damaged/cracked connector.Adverse effects have not been reported.
 
Additional Manufacturer Narrative
Other text: d3, g1, and g2 email is: regulatory.Responses@icumed.Com.H3 and h6 - evaluation codes: updated.Device evaluation: one device and two photos were returned for investigation.The photos showed damaged components in the complaint sample.Visual inspection found that the pilot valve was damaged.The complaint was confirmed.Based on the analysis conducted in the sample provided, the pilot valve presents a damage.Root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly and packaging process.No lot number was provided therefore the device history report (dhr) review could not be performed.No corrective action is required because the failure mode reported could not be reproduced using the tools from assembly and packaging process inside of the manufacturing facility.

Brand Name
BIVONA AIRE-CUF PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17480939
Report Number3012307300-2023-07865
Device Sequence Number21017994
Product Code JOH
UDI-Device Identifier15021312000276
UDI-Public15021312000276
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number65SP025
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer11/26/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown